A couple of week ago, I noted that our son had started taking Intuniv to treat his nervous tics. He started out with a 1mg dose, increased to 2mg after a week, and then to 3mg a week later. Easing patients onto Intuniv in this fashion is the standard approach.
Unfortunately, shortly after he started taking Intuniv, he started having problems with insomnia. He’d fall asleep just fine but would wake up at 2AM or 3AM and then be unable to get back to sleep. After consulting with the doctor (who also checked with the pharmaceutical rep) we ended up switching from morning to evening doses.
The good news is that the nighttime sleep problems are gone. The bad news is that he now comes home from school absolutely exhausted. And by that I mean completely and totally wiped out. We’re hoping that he adjusts to the Intuniv in the coming weeks such that he’s no longer so tired in the afternoons, or so we can switch him back to morning doses without disrupting his sleep.
I’ll update when we know more…